Alert archive / Kentucky / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Nov 19, 2020, 3:07 AM CST for 4 states. It took effect at Nov 19, 2020, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 3:07 AM CST (09:07 UTC)
- In effect from
- Nov 19, 2020, 9:00 AM CST
- Expired
- Nov 19, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
All 60 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3188 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS83 KPAH 190907 RFWPAH URGENT - FIRE WEATHER MESSAGE National Weather Service Paducah KY 307 AM CST Thu Nov 19 2020 ...Red Flag Warning This Morning through Sunset... .Strong and gusty south to southwest winds, critically low relative humidity, and drying fuel conditions will promote rapid fire growth. Any fire that starts could quickly spread out of control. There should be no burning today. INZ081-082-085>088-KYZ001>022-191715- /O.UPG.KPAH.FW.A.0002.201119T1600Z-201120T0000Z/ /O.NEW.KPAH.FW.W.0002.201119T1500Z-201120T0000Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Fulton-Hickman- Carlisle-Ballard-McCracken-Graves-Livingston-Marshall-Calloway- Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian- Henderson-Daviess-McLean-Muhlenberg-Todd- 307 AM CST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWEST INDIANA AND WESTERN KENTUCKY... The National Weather Service in Paducah has issued a Red Flag Warning, which is in effect from 9 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Indiana...Fire weather zones 081, 082, 085, 086, 087, and 088.In Kentucky...Fire weather zones 001, 002, 003, 004, 005, 006, 007, 008, 009, 010, 011, 012, 013, 014, 015, 016, 017, 018, 019, 020, 021, and 022. * TIMING...From late morning through sunset. * WIND...South, southwest 15 to 25 mph, with gusts 25 to 35 mph. * RELATIVE HUMIDITY...18 to 25 percent. * 10 HOUR FUELS...5 to 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ILZ075>078-080>094-MOZ076-086-087-098-100-106>112-114-191715- /O.NEW.KPAH.FW.W.0002.201119T1500Z-201120T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Perry MO-Bollinger-Cape Girardeau- Shannon-Wayne MO-Oregon-Carter-Ripley-Butler-Stoddard-Scott- Mississippi-New Madrid- 307 AM CST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS... The National Weather Service in Paducah has issued a Red Flag Warning, which is in effect from 9 AM this morning to 6 PM CST this evening. * AFFECTED AREA...In Illinois...Fire weather zones 075, 076, 077, 078, 080, 081, 082, 083, 084, 085, 086, 087, 088, 089, 090, 091, 092, 093, and 094.In Missouri...Fire weather zones 076, 086, 087, 098, 100, 106, 107, 108, 109, 110, 111, 112, and 114. * TIMING...From late morning through sunset. * WIND...South, southwest 15 to 30 mph, with gusts 30 to 40 mph. * RELATIVE HUMIDITY...20 to 32 percent. * 10 HOUR FUELS...5 to 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CN
1 follow-up statement
463 WWUS83 KPAH 191821 RFWPAH URGENT - FIRE WEATHER MESSAGE National Weather Service Paducah KY 1221 PM CST Thu Nov 19 2020 ...Red Flag Warning This Morning through Sunset... .Strong and gusty south to southwest winds, critically low relative humidity, and drying fuel conditions will promote rapid fire growth. Any fire that starts could quickly spread out of control. There should be no burning today. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 098-100-106>112-114-200000- /O.CON.KPAH.FW.W.0002.000000T0000Z-201120T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Shannon- Wayne MO-Oregon-Carter-Ripley-Butler-Stoddard-Scott-Mississippi- New Madrid- 1221 PM CST Thu Nov 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS... * AFFECTED AREA...In Illinois...Fire weather zones 075, 076, 077, 078, 080, 081, 082, 083, 084, 085, 086, 087, 088, 089, 090, 091, 092, 093, and 094.In Missouri...Fire weather zones 076, 086, 087, 098, 100, 106, 107, 108, 109, 110, 111, 112, and 114. * TIMING...through sunset. * WIND...South, southwest 15 to 30 mph, with gusts 30 to 40 mph. * RELATIVE HUMIDITY...18 to 25 percent. * 10 HOUR FUELS...5 to 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ DRS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Nov 19, 2:55 AM CST, 12 minutes earlier.
Area forecast discussion, Nov 19, 2:55 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
255 AM CST Thu Nov 19 2020
.SHORT TERM...(Today through Friday night)
Issued at 255 AM CST Thu Nov 19 2020
High fire danger across the area today. See the Fire Weather
section for details. Lots of sun will boost temperatures into the
mid 60s to near 70, with gusty SSW winds 15 to 30 mph. Some gusts
may be near 40 mph across southern IL. For now, will hold on a
Wind Advisory given we will be just to criteria or slightly below.
Current guidance for temps and dew points are pretty poor. We had
to incorporate more bias corrected data and the HRRR to drive dew
points down. Very dry air seen by this afternoon up to 925mb
lifting north across west TN into west KY, where some of the
driest air at the surface will be found, as we mix up to about
3k/ft or so. Dry and mild (for November) tonight. A front will
approach from the NW Friday, but stay just outside of our CWFA.
Anticipate gradual increasing clouds through the day. However,
Friday night the models bring the front south into the area. We
have expanded southward a chance of rain Friday night. Should be
light as most of the moisture is below 10k/ft.
.LONG TERM...(Saturday through Wednesday)
Issued at 255 AM CST Thu Nov 19 2020
Rather complex long term period unfolding with a fair amount of
model variability leading to higher uncertainty.
The 00z suite of models have trended further south with the
positioning of a frontal boundary bisecting the area on Saturday,
now suggesting it will be closer to the Ohio River. North of the
front, showers should be present through the day along with much
cooler temperatures. Have thus increased PoPs across the north and
lowered temperatures some, although likely am still several degrees
too warm if indeed the front sets up further south. Still anticipate
much of west KY will remain dry until later Saturday night or Sunday.
As mid level energy rotates through the region on Sunday, the front
and associated precipitation will pivot southeastward across the
entire area. The 00z ECMWF depicts a surface low developing along
the front, enhancing the precipitation totals. Looking through the
00z GEFS members, they aren't as aggressive showing this surface low
development, and hence are much lower with QPF totals. There is also
a trend for a faster exit of the precipitation Sunday evening. For
now, WPC QPF still suggests amounts of 0.75" to 1.33" across much of
the area. However, wouldn't be surprised to see this lowered some
with future forecasts.
Surface high pressure provides a brief quiet day on Monday, before
another mid level shortwave moves towards/through the region Tuesday
into Wednesday. There has been a large amount of disagreement
regarding the positioning/strength/timing of said shortwave over the
past 24 hours. The trend seems to point toward a more phased, slower
solution, which would place our area firmly in the warm sector with
a surface low off to our northwest. Some guidance is hinting at
rather impressive wind fields aloft, but this will be highly
dependent on the orientation and amplitude of the shortwave. If we
happen to be firmly entrenched in the warm sector, it makes sense
that marginal instability could work its way into portions of our
area as well. However, will not introduce thunder mention due to the
combination of high variability in model data and being so far out
in time. Just something to monitor in the coming days. Have also
removed the small mention of any wintry precipitation, given very
little support from ensemble data to support this solution.
&&
.AVIATION...
Issued at 255 AM CST Thu Nov 19 2020
VFR conditions today through tonight. Gusty SSW winds today
sustained 13 to 18 kts, with gusts 27 to 35 kts. The highest winds
will be over southern IL, southwest IN, lower across the KY
Pennyrile region. Winds will diminish by 00 UTC, with speeds up to
10 kts tonight, a few higher gusts at times.
&&
.FIRE WEATHER...
Issued at 255 AM CST Thu Nov 19 2020
We have upgraded to a Red Flag Warning for the entire area today.
Coordination with internal partners yesterday resulted in support
of one if conditions are forecast to be met. They are. 10 hr fuel
moisture will be very low. Winds will be from the south, southwest
15 to 30 mph, with gusts 30 to 40 mph. Minimum afternoon RH will
be down to 20 to 30 percent (maybe slightly lower west KY), this
afternoon. The fire danger will be rather high today across the
entire area. We coordinated closely with LMK, OHX, MEG, SGF and
LSX on minimum RH's, wind and the Red Flag Warning headline.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Red Flag Warning from 9 AM this morning to 6 PM CST this
evening for ILZ075>078-080>094.
MO...Red Flag Warning from 9 AM this morning to 6 PM CST this
evening for MOZ076-086-087-098-100-106>112-114.
IN...Red Flag Warning from 9 AM this morning to 6 PM CST this
evening for INZ081-082-085>088.
KY...Red Flag Warning from 9 AM this morning to 6 PM CST this
evening for KYZ001>022.
&&
SHORT TERM...08
LONG TERM...SP
AVIATION...08
FIRE WEATHER...08Hazardous weather outlook, Nov 18, 3:38 PM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 338 PM CST Wed Nov 18 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 338 PM CST Wed Nov 18 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Fire Weather Watch has been issued for Thursday in southwest Indiana and west Kentucky due to the combination of strong south winds, low relative humidity, and dry vegetation. Please refer to the Watch for details. Very strong south winds are expected over southeast Missouri and southern Illinois Thursday. Please refer to the Special Weather Statement for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
Nearby
Red Flag Warnings in Kentucky, 2020Red Flag Warnings in Illinois, 2020Red Flag Warnings in Missouri, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.